Some help please

Hi all,

Wondering if I could get some advice. I was taken off my ERFA thyroid on Tuesday because my labs were as follows

TSH 1:38

T3: 6.4

T4: 10.2

My doctor suggested I stop my meds for 24 hours and then resume them at 1 grain for a few days followed by increasing to 1 1/4 grain after a few days.,

I was on 1 1/2 grains

I stopped them and reintroduced but not have symptoms of overactive thyroid feel palpitations, nervousness, anxiety and actually feel sick....

I don't know what to do. Please can someone help

PS I had radioiodine treatment in 2012

23 Replies

oldestnewest
  • Palpitations, nervousness, anxiety can equally be symptoms of being UNDERdosed. Did you feel like that before you stopped and re started? Do you have sweaty hands? Do you have fine trembling in your fingertips?

  • Blacksmile1978,

    Do you have the lab ref range for FT3? 6.4 doesn't seem to indicate over medication and TSH isn't suppressed so I'm not sure why your GP would recommend you reduce dose.

  • Range was 3.5-6.8 and he said it was quite high in comparison to my T4. I'm supposed to take my next dosage now and I don't know what to do. I have also added Vitmin D3 and I don't know of that is having and effect too

  • Blacksmile1978 Are you taking K2-MK7 and magnesium as well - both are very important co-factors needed when we take D3.

  • No I just started supplemting without the other two ... I have a very dry mouth and feel palpitations etc I'm very worried

  • Has the addition of D3 caused any new reaction?

    If you continue with D3 you should also take K2-MK7 and magnesium. D3 aids absorption of calcium from food and K2 directs the calcium to bones and teeth where it is needed rather than arteries and soft tissues/organs where it can cause problems like kidney stones and calcification of arteries.

  • I think that is what is causing a dry mouth and heart palpitations but I can't be sure I feel very hot and bothered

  • Stop the D3 for a few days and see what happens. If those reactions disappear then it is the D3, if they continue then it isn't the D3.

    Which D3 are you taking? If it's not a soft gel which generally only contain D3 and olive oil, then it could be that the excipients are causing a problem of you're taking a tablet or capsule.

  • Blacksmile1978,

    FT4 is usually lower when taking NDT than it is when taking Levothyroxine. I don't think there was any need to reduce dose or stop taking NDT for a day. I would resume taking 1.5 grains because you weren't over medicated. 6.4 is high in range but the important thing is that it is within range.

    You should take D3 4 hours away from NDT otherwise absorption of NDT can be reduced.

  • We need the ranges to comment, and can you also clarify whether you are feeling hyper or not? I could be read either way, and I have learned to ask...

    Your figures don't look all that high to me. I take NDT and my TSH is zero.

  • Hi Ruthi

    I feel on edge but also very tired like I could as sleep I have terrible brain fog and I'm getting confused about stuff it's all very scary.

    TSH 0.3-5

    T4 was 11.2 - 18

    T3 3.5-6.8

  • For one on NDT those figures are fine IMHO. I actually feel at my best with my free T3 slightly above range.

    Your symptoms sound more like high cortisol - wired but tired. Take a look at 'Adrenal Fatigue' and especially adrenalquiz.com. My cortisol shot up when I had my NDT withdrawn for 8 weeks. Its the adrenal gland trying to make up for the slowing in the metabolism caused by being hypo.

    And the other thing to look at is B12 levels, as well as ferritin, folate and vitamin D. Low levels of iron or B12 can cause brain fog.

  • If your TSH was 1.38, your doctor is an idiot. If you weren't experiencing symptoms consistent with being hyper(restless, warm/hot, irritable, anxious, feeling manic, sleep problems)stopping NDT was uncalled for. As we all know, few doctors treat the patient. They treat the labs! Labs are the holy grail and your assessment of how you're feeling and functioning is irrelevant. Doctors who use medical society guidelines for administering and monitoring thyroid medication are mortified when they see a TSH below 1.0 or a high free T3. Again, they don't ask how you're feeling. They're more afraid of imagined law suits or being brought up on some kind of charges.

    Here in the US you do have to hunt around for a good endo or gp but at least they're free to prescribe what they want and the good doctors want to hear what you have to say. That, to me, is the mark of a caring physician.

  • Hi

    I was suffering insomnia and being manic with anxiety which is why I think he stopped it if that makes sense

  • Perhaps I missed that in your original post. Yes, those symptoms could be consistent with being hyper. In the past, when I've taken too much t3, that's what happened to me.

    Some people are quite sensitive to t3. Do you have any individual or family history of mood problems? Also, are you taking any supplements such as vitamin D, B-12, vitamin A, vitamin C or iodine? Anyone of them, in sufficient dosage, could make one hyper or contribute to going hyper on t3 or NDT.

  • Hi I started Vitimin D3 two date ago and I am wondering whether this is having an effect? I have graves disease and my mum had a thyroid condition too.. I think might be what has caused it? I am very sensitive to T3 and I think I should stop the D3 and not take My afternoon NDT too see if it will clear?

  • Grave's disease manifests as an overactive thyroid, correct? Why were you on ERFA, though I've read one can be hypo and hyper, but Grave's is specific. Since I don't know much about Grave's, is it usually managed with medication or is the thyroid ultimately removed?

  • I had radioiodine treatment that left me without a Thyrpid. I therefore tried Levo with no success so I had to go with ERfA

    Can I ask what you think about my suggestion?

  • Thank you for filling me in. Regarding vitamin D, since it's a secosteroid, when it's metabolized, it can act like t3, but 2 days shouldn't upend everything, unless you were taking 10,000 iu or more.

    Agree with temporarily eliminating p.m. NDT dose. Experimenting on yourself is the best way to know where your tolerance threshold is. Even a good doctor knows that. Have you been on straight t4, with a small dose of t3? You also might be someone whose response is outside the 'standard' curve, which means you and your doctor are going to have to work together, closely, to fine tune, as much as possible, a treatment protocol.

  • I'm on ERFA so an NDT with both inserted I'm going on leave my NDT and try again tomorrow. Thank you souch for help and advice

  • You're welcome. I know there are people on the site much more knowledgeable than me but if my observations helped in any way I'm glad.

  • Switching about crazily is an anxiety thing, but it doesn't give your body time to settle. So do one thing and stick to it for at least a week.

    Are you taking K2 with your D? Because there is some suggestion that D3 alone can cause anxiety.

  • hello

    So I did what the GP asked reduced and then back up again and I feel AWFUL... Literally spaced out.. confused, insomnia, crying spells, weakness. I do not know what to do but I literally want to die right now

You may also like...